Methotrexate toxicity

Case contributed by Dr Y. Amy Chen

Presentation

History of ALL on intrathecal methotrexate. Presents with acute onset of right hemiplegia, hemisensory loss, and dysarthria 10 days after most recent cycle of chemotherapy.

Patient Data

Age: 14 years
Gender: Male
MRI

Oval region of restricted diffusion in the left posterior centrum ovale. 

Case Discussion

Methotrexate is a cause of acute neurotoxicity in children with hematologic malignancies. Patients most commonly present with acute onset of hemiplegia or aphasia, often 6-11 days after intrathecal methotrexate administration. Classic imaging finding is restricted diffusion in bilateral or unilateral centrum semiovale. Follow-up imaging in 1-2 months usually shows resolution of diffusion abnormality and development of abnormal signal intensity on FLAIR and T2WI. 

PlayAdd to Share

Case information

rID: 51348
Case created: 12th Feb 2017
Last edited: 12th Feb 2017
Inclusion in quiz mode: Included

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.